It is currently Wed Aug 23, 2017 12:27 pm



All times are UTC - 5 hours [ DST ]


Our Sponsors





Post new topic Reply to topic  [ 2 posts ] 
Author Message
 Post subject: Hormone effects?
PostPosted: Wed Aug 24, 2016 6:55 am 
Offline
New Poster
New Poster

Joined: Wed Aug 24, 2016 6:12 am
Posts: 1
Hey,
I've crawled through these forums throughout my recovery, but this is the first time I've posted. In the future I hope my knowledge and experience can help someone going through what I went through.

So, here's the history. I'm an 18 year old male, I'm 6'2" and 215lbs and relatively fit, although if I remember correctly that won't make a huge difference.

In October 2015, after 3 years of struggling with a vicious addiction to dilaudid, morphine, oxycodone, high-dose codeine (i.e. 1600mg/day), or anything I could get my hands on, I switched to street suboxone at 4mg/3 days, and then due to personal/family reasons ended up in detox, and then in a suboxone program at 18mg/day (I know a lot of you will say "that's way too high, your doctor is insane" but any less and I'd be in w/d the next morning, trust me, I tried). Quite frankly, this medication saved my life. It's to the point that I'm seriously considering lobbying my government to better fund maintenance programs (I live in Alberta, Canada. Right now they're handing out naloxone kits and acting like they've solved the opioid problem, utter bullshit, especially considering the fentanyl epidemic we're in the middle of). Anyway, I'm getting off-topic.

I've noticed since about 6 months ago that in any kind of remotely stressful situation, I'll start to tear up. My parents have noticed it and to them it looks like I'm going to burst into tears and start crying. I can feel it coming on, and it happens a lot in the worst possible times. I talked to my boss about getting a raise the other day, and it went well but I must've looked ridiculous because it started happening. I don't feel sad or too angry or too freaked out, but my facial expression and voice and eyes make it look like I'm about to jump off a bridge. From a very young age I've struggled with some very odd form of depression or something, my many psychiatrists could never put a finger on it and when I found opioids they seemed to be the only thing that made me feel normal, despite trying numerous antidepressants and ADHD meds. Suboxone helps just as much, and whatever this illness is, it hasn't been an issue since I entered treatment.

Also, about 2 years ago I was diagnosed with obstructive sleep apnea, which was resolved after a tonsillectomy. One of the giveaways was that I had these dreams where I was either paralyzed or suffocating, but I knew I was sleeping and would start hitting things in real life and yelling, trying to get someone to wake me up. They haven't been an issue since the surgery, until recently when they've come back, and are almost worse than before.

So, as someone experiencing odd side effects, and as someone who is hoping for a future in medicine, I'm wondering if any of you have a scientific, or any, explanation for these symptoms. Based on my research and general knowledge of the human body, I want to say the suboxone, or maybe my clonidine or the benadryl I take for allergies is causing hormonal imbalances in my brain. I plan on bringing these issues up with my doctor when I see her next week, but for every issue there is a differential diagnosis, and I want to be able to learn about what could be causing this.
Thanks


Top
 Profile  
 
 Post subject: Re: Hormone effects?
PostPosted: Wed Aug 24, 2016 9:42 pm 
Offline
Moderator
Moderator

Joined: Fri May 01, 2015 9:58 am
Posts: 882
Hi AtoS, Welcome! I wish I had an answer for you! I have always been an emotional person! Now, with menopause and hormonal issues, who knows what my crying jags are about! They just hit and I just go with them! lol I wish you so much luck with your journey to becoming a Surgeon!


Top
 Profile  
 
Display posts from previous:  Sort by  
Post new topic Reply to topic  [ 2 posts ] 

All times are UTC - 5 hours [ DST ]


Who is online

Users browsing this forum: No registered users and 0 guests


You cannot post new topics in this forum
You cannot reply to topics in this forum
You cannot edit your posts in this forum
You cannot delete your posts in this forum
You cannot post attachments in this forum

Search for:
Jump to:  
Our Sponsors
Suboxone Forum latest topics RSS feed Subscribe to the entire forum
 

 

 
Fond Du Lac Psychiatry
Dr. Jeffrey Junig, M.D., Ph.D.

  • Board Certified Psychiatrist
  • Asst Clinical Professor, Medical College of Wisconsin

Powered by phpBB® Forum Software © phpBB Group